Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Erratum: Bull. Amer. Math. Soc. 39 (2002), 299-299.
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. S. Wilson
Title: Profinite groups
Additional book information: Clarendon Press, Oxford, 1998, ix+284 pp., ISBN 0-19-850082-3, $115.00$

Authors: L. Ribes and P. Zalesskii
Title: Profinite groups
Additional book information: Springer, New York, 2000, xiv+ 435 pp., ISBN 3-540-66986-8, $109.00$

Authors: J. D. Dixon, M. P. F. du Sautoy, A. Mann and D. Segal
Title: Analytic pro-$p$ groups
Additional book information: 2nd edition, Cambridge University Press, Cambridge, UK, 1999, xviii+ 368 pp., ISBN 0-521-65011-9, $59.95$

Editors: M. du Sautoy, D. Segal and A. Shalen
Title: New horizons in pro-$p$ groups
Additional book information: edited by M. du Sautoy, D. Segal and A. Shalen, Birkhäuser, Boston, 2000, xiii+423 pp., ISBN 0-8176-4171-8, $79.00$

References [Enhancements On Off] (What's this?)

    M.D. Fried, M. Jarden, Field Arithmetic, Springer, Berlin, 1986. MR 89b:12010 H. Furstenberg, On the infinitude of primes, Amer. Math. Monthly 62 (1955), 353. MR 16:904e M. Lazard, Groupes analytiques $p$-adiques, Publ. Math. I.H.E.S. 26 (1965), 389-603. MR 35:188 A. Lubotzky, A. Mann, Residually finite groups of finite rank, Math. Proc. Cambridge Philos. Soc. 106 (1989), 385-388. MR 91a:20028 L. Ribes, Profinite Groups and Galois Cohomology, Queen's Papers Pure Appl. Math. 24 (1970), Kingston, ON, Canada. MR 41:5495 J.-P. Serre, Cohomologie Galoisienne, Lect. Notes Math. 5, third ed., Springer-Verlag, Berlin, 1965. MR 34:1328

Review Information:

Reviewer: Alexander Lubotzky
Affiliation: Hebrew University
Email: alexlub@math.huji.ac.il
Journal: Bull. Amer. Math. Soc. 38 (2001), 475-479
Published electronically: June 12, 2001
Review copyright: © Copyright 2001 American Mathematical Society